Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having scars because of eczema. Will natural sun tanning help?

When I was about 12-years-old i started getting eczema . I would get it on my hands and legs and I would constantly scratch the ones on my legs. They would start to bleed a bit then scab and I would still scratch at them sometimes. I am now 15-years-old and my eczema is gone on my legs but i have various scars all over my legs. They are darker than my skin because I am self-conscious about my legs now and never wear shorts. I am wondering: will natural sun tanning help so that the scars will blend in with my skin? Or will tanning make the scars darker as well?
Asked On : Thu, 5 Apr 2012
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

You are having post eczema and post inflammatory hypermelanosis. Now you are not having itching..right? But ,if there is itching , tale antihistaminic like levocetirizine or desloratidine for few days till you feel better. The hypermelanosis may be exacerbated by sun exposure, so you avoid sun exposure. Take vitamin C, glutathion and nicotininic acid tablets to improve the color. You may apply alovera containing gel in morning and kojic acid containing gel at night. You may take bath with soap containing kojic acid. Keep the legs covered... I hope you may be benefitted.

Dr. Ilyas Patel MD
Answered: Sun, 17 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor